Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 194, NWS Austin/San Antonio, TX

June 9, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 9, 2007, 10:17 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2007, 10:17 AM CDT (15:17 UTC)
Expired
Jun 9, 2007, 1:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1449 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 091519
FFWEWX
TXC465-091815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 AM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...DEL RIO...COMSTOCK...

* UNTIL 115 PM CDT

* AT 1008 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUGHLIN
  AFB...COMSTOCK AND SEMINOLE STATE PARK.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2998 10139 3004 10122 2985 10096 2935 10073
      2925 10076 2928 10088 2932 10090 2937 10101
      2947 10108 2953 10127 2962 10125 2963 10126
      2958 10130 2966 10131 2966 10137 2977 10141
      2976 10145

$$
5 follow-up statements
000 
WGUS74 KEWX 091541
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SAT JUN 9 2007

TXC465-091815-
VAL VERDE TX-
1037 AM CDT SAT JUN 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR VAL
VERDE COUNTY...

AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 INCHES OF RAIN HAS FALLEN IN A 3 MILE WIDE 
BAND FROM JUST EAST OF DEL RIO TO 15 MILES NORTH OF DEL RIO. THIS 
BAND HAS SHOWN LITTLE MOVEMENT. 

OTHER HEAVY RAINS ARE MOVING NORTH INTO VAL VERDE COUNTY BETWEEN 
SEMINOLE STATE PARK AND DEL RIO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUGHLIN AFB 
AND COMSTOCK AND JUNO.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3029 10169 3029 10097 2985 10096 2935 10073
      2925 10076 2928 10088 2932 10090 2937 10101
      2947 10108 2953 10127 2962 10125 2963 10126
      2958 10130 2966 10131 2966 10137 2977 10141
      2976 10145

$$
000 
WGUS74 KEWX 091610
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 AM CDT SAT JUN 9 2007

TXC465-091815-
VAL VERDE TX-
1108 AM CDT SAT JUN 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR VAL
VERDE COUNTY...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF JUNO TO 11 
MILES NORTHEAST OF COMSTOCK TO 11 MILES SOUTHEAST OF DEL RIO. THE 
THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY.

THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... 
  LAUGHLIN AFB BY 1115 AM CDT...
  JUNO BY 115 PM CDT...

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3029 10169 3029 10097 2980 10081 2935 10073
      2925 10076 2928 10088 2932 10090 2937 10101
      2947 10108 2953 10127 2962 10125 2963 10126
      2958 10130 2966 10131 2966 10137 2977 10141
      2976 10145

$$
000 
WGUS74 KEWX 091639
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 AM CDT SAT JUN 9 2007

TXC465-091815-
VAL VERDE TX-
1135 AM CDT SAT JUN 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR VAL
VERDE COUNTY...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF COMSTOCK TO 10 
MILES NORTH OF DEL RIO TO 12 MILES SOUTH OF LAUGHLIN AFB. THE 
THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO INCHES OF RAIN 
HAS FALLEN IN AN AREA 8 MILES NORTH OF DEL RIO TO 3 MILES EAST OF 
DEL RIO.  

AN ADDITIONAL ONE INCH OF RAIN IS EXPECTED OVER THIS SAME AREA IN 
THE NEXT HOUR. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNO

LAT...LON 3029 10169 3029 10097 2985 10096 2935 10073
      2925 10076 2928 10088 2932 10090 2937 10101
      2947 10108 2953 10127 2962 10125 2963 10126
      2958 10130 2966 10131 2966 10137 2977 10141
      2976 10145

$$
000 
WGUS74 KEWX 091741
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 PM CDT SAT JUN 9 2007

TXC465-091815-
VAL VERDE TX-
1233 PM CDT SAT JUN 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR VAL
VERDE COUNTY...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED NO 
HEAVY RAINS IN VAL VERDE COUNTY.  ALL ACTIVITY CONTINUES TO WEAKEN.  
AREA STREAMS AND CREEKS NORTH AND EAST OF DEL RIO, ESPECIALLY SAN 
FELIPE CREEK, WILL CONTINUE TO RISE FROM THE RUNOFF. SOME LOW WATER 
CROSSINGS MAY REMAIN FLOODED THROUGH 115 PM. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3029 10169 3029 10097 2985 10096 2935 10073
      2925 10076 2928 10088 2932 10090 2937 10101
      2947 10108 2953 10127 2962 10125 2963 10126
      2958 10130 2966 10131 2966 10137 2977 10141
      2976 10145

$$
000 
WGUS74 KEWX 091816
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 PM CDT SAT JUN 9 2007

TXC465-091826-
VAL VERDE TX-
116 PM CDT SAT JUN 9 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR VAL VERDE COUNTY...

LAT...LON 3029 10169 3029 10097 2985 10096 2935 10073
      2925 10076 2928 10088 2932 10090 2937 10101
      2947 10108 2953 10127 2962 10125 2963 10126
      2958 10130 2966 10131 2966 10137 2977 10141
      2976 10145

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:41 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 9, 6:41 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 AM CDT SAT JUN 9 2007

.AVIATION...
A WEAK STATIONARY FRONT ACROSS THE NRN HILL COUNTRY WILL MOVE NORTHWARD
AS A WARM FRONT TODAY. MVFR CIGS AND ISOLATED SHRA WILL PREVAIL
THRU 17Z EXCEPT AREAS CIGS BRIEFLY IFR AND VSBYS MVFR IN BR BEFORE
14Z. OTHERWISE A WARM-MOIST SELY LOW LEVEL FLOW WILL CONTINUE FOR
THE NEXT 24 HOURS WITH ISOLD TO WIDELY SCT SHRA/TSRA DEVELOPING
AFTER 17Z. CIGS WILL LIFT TO VFR AFTER 17Z...WITH MVFR CIGS
QUICKLY DEVELOPING AGAIN AFTER 04Z THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 326 AM CDT SAT JUN 9 2007/

DISCUSSION...
A SLIGHT CHANCE FOR RAIN WILL REMAIN IN THE PICTURE TODAY BEFORE
RIDGING ALOFT WILL BECOMES THE MAIN WEATHER FEATURE THROUGH THE
REST OF FORECAST PERIOD. INSTABILITY ALOFT...AMPLE SFC MOISTURE
AND DIURNAL HEATING EFFECTS MAY BE ENOUGH TO GENERATE SOME
ACTIVITY TODAY AND THIS EVENING. AFTER SUNSET...THE RAIN CHANCE
WILL GENERALLY BE LIMITED TO THE RIO GRANDE PLAINS AS WEAK LOW
PRESSURE NEAR THE BIG BEND AREA MAY BE ENOUGH TO COMPENSATE FOR
THE LOSS OF DAYTIME HEATING.

THE ATMOSPHERE WILL BEGIN TO STABILIZE EARLY SUNDAY AS SUBTROPICAL
RIDGE BEGINS TO BUILD ACROSS THE AREA. THIS RIDGE WILL GENERALLY
REMAIN CENTERED OVER EAST TEXAS THROUGH THE MIDDLE OF THE WEEK,
ALLOWING SOUTHERLY WINDS TO CONTINUE TO USHER IN GULF MOISTURE AND
THEREFORE DEWPOINTS IN THE UPPER 60S TO 70S. MODELS INDICATE THAT THE
RIDGE WILL WEAKEN DURING THE LATTER PART OF THE WEEK. WITH THE RIDGE
WEAKENING...COULD SEE SOME SEA-BREEZE SHOWERS ACROSS THE COASTAL
PLAINS ON THURSDAY. MODELS ALSO CONTINUE TO SHOW A MID-LEVEL TROUGH
DEVELOPING TO THE NORTH BY THE MIDDLE TO END OF THE WEEK. HAVE
LEFT IN SLT CHC FOR RAIN ACROSS THE EASTERN HALF OF THE CWA FOR
FRI-SAT AS 20 POPS SEEM REASONABLE ENOUGH FOR THIS TYPE OF
SCENARIO.

HAVE STAYED CLOSE TO GFS(X) NUMBERS WITH HIGHS IN THE LOWER TO MID 90S
AND LOWS NEAR 70 THROUGH THE FORECAST PERIOD. WHILE THESE CONDITIONS
WILL SEEM MUGGY BECAUSE OF THE HIGH DEWPOINTS...THEY ARE RIGHT WHERE
EARLY-TO-MID JUNE TEMPS SHOULD BE FOR SOUTH CENTRAL TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  74  95  74  96 /  20  20  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  94  71  95  70  95 /  20  20  -   -   -
DEL RIO INTL AIRPORT           91  75  94  75  96 /  20  20  -   -   -
SAN ANTONIO INTL AIRPORT       92  75  93  73  94 /  20  20  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Jun 9, 5:19 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT SAT JUN 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND THIS
EVENING. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS OF 35 TO
45 MPH AND BRIEF HEAVY RAIN.  OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.